Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Withdrawing pregablin. Experiencing headache and dry mouth. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I am trying to withdraw from pregablin 2 x 25 mg daily .Reduced to 25mg in morning .Four days in I'm experiencing bad headaches and dry mouth when will I feel better .
Posted Sun, 9 Jun 2013 in Medicines and Side Effects
Answered by Dr. Omer 4 hours later

I am Dr. Omer , I am here to answer your query.

Pregabalin is notorious for withdrawal symptoms that you are having , headache , dry mouth when used for more than a 2 weeks - month.

Pregabalin causes withdrawal effects after long-term use if discontinued abruptly. When prescribed for seizures, quitting can increase the strength of the seizures and possibly cause the seizures to reoccur, same applies for depression and pain killer effect.

Withdrawal symptoms include restlessness, insomnia,headaches, confusion, xerostomia(dry mouth) and anxiety. Pregabalin should be reduced gradually when finishing treatment. Because of complication risk associated with certain common side-effects in patients affected by other health issues.

Pregabalin withdrawal is treated with the following:

1.BZD that has a prolonged clinical effect (eg, diazepam) given orally or intravenously and titrated to effect till the tapering time of pregabalin.
2.Restarting the pregabalin in dose in which withdrawal symptom finishes and follow a more tapering way (25%reduction in dose/week).
3.SSRI (FLOUXETENE) or Carbamazepine till the tapering time of pregabalin.

Hope this helps.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor